Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 4, NWS Lubbock, TX

March 11, 2007Yoakum County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Mar 11, 2007, 9:32 AM CDT for Yoakum County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 11, 2007, 9:32 AM CDT (14:32 UTC)
Expired
Mar 11, 2007, 10:15 AM CDT
In force
43 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

County Yoakum County, TX

The radar

The Lubbock radar (KLBB), 122 km from the middle of the area, began a volume at 14:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 2.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1106 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1106 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.5
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLUB 111432
SVRLUB
TXC501-111515-
/O.NEW.KLUB.SV.W.0004.070311T1432Z-070311T1515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
932 AM CDT SUN MAR 11 2007

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN YOAKUM COUNTY IN NORTHWEST TEXAS.

* UNTIL 1015 AM CDT

* AT 930 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS   
  STORM WAS LOCATED 4 MILES WEST OF DENVER CITY...MOVING EAST AT 15  
  MPH.

* LOCATIONS IN THE PATH OF THIS STORM INCLUDE DENVER CITY.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.

LAT...LON 3298 10306 3284 10293 3297 10261 3319 10262

$$
1 follow-up statement
000 
WWUS54 KLUB 111456
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
956 AM CDT SUN MAR 11 2007

TXC501-111515-
/O.CON.KLUB.SV.W.0004.000000T0000Z-070311T1515Z/
YOAKUM TX-
956 AM CDT SUN MAR 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT
FOR SOUTHERN YOAKUM COUNTY...

AT 955 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR DENVER CITY...MOVING EAST AT 15 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE DENVER CITY.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

LAT...LON 3298 10306 3284 10293 3297 10261 3319 10262

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 4:36 AM CDT, 4 hours 56 minutes earlier.

Area forecast discussion, Mar 11, 4:36 AM CDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
436 AM CDT SUN MAR 11 2007

.SHORT TERM...
DIFFLUENT FLOW...A FRONTAL BOUNDARY SINKING SOUTHWARD AND THE
RETURN OF GULF MOISTURE ALL HAVE CAUSED RAIN TO DEVELOP TONIGHT
AND EXPECT THIS TREND TO CONTINUE THROUGH MUCH OF TODAY. THERE MAY
BE SOME BRIEF LULLS IN THE ACTIVITY AT TIMES TODAY BUT IT APPEARS
THAT LIKELY TO CATEGORICAL POPS ARE WARRANTED. LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE. WE WILL HAVE TO MONITOR THIS VERY
CLOSELY THROUGH THE DAY ESPECIALLY WITH THE POTENTIAL FOR TRAINING
ECHOES. WILL NOT GO WITH ANY WATCHES AT THIS TIME BUT WILL MENTION
LOCALIZED FLOODING IN THE HWO. THE SEVERE THREAT LOOKS MINIMAL FOR
THE CWA AS THE OUTFLOW BOUNDARY FROM THE CONVECTION PUSHES
SOUTHWARD OUT OF THE AREA. HOWEVER WE WILL NEED TO WATCH THE
SOUTHEASTERN CWA A BIT IF WE SEE ANY BREAKS AT ALL THEN THE THREAT
OF SEVERE THUNDERSTORMS MAY EXIST.

RAIN COOLED AIR SHOULD EXIST OVER THE CWA THROUGH THE DAY SO WE
DONT EXPECT HIGH TEMPERATURES ALL THAT MUCH HIGHER THAN OUR
CURRENTS. A 5 TO 10 DEGREES DIURNAL RANGE WILL LIKELY OCCUR. SHOWERS
AND THUNDERSTORMS SHOULD PERSIST INTO TONIGHT AS THE UPPER LOW
MOVES VERY SLOWLY EASTWARD AND WILL LIKELY STILL BE LOCATED OVER
SOUTHEASTERN NEW MEXICO BY MORNING.

.LONG TERM...
THE UPPER LOW WILL REMAIN THE MAIN WEATHER STORY THROUGH TUESDAY
WITH CONTINUED CHANCES OF SHOWERS AND THUNDERSTORMS. HAVE TAPERED
POPS BACK SOME AT THIS TIME AS AFTERNOON HEATING LIKELY WILL DRIVE
THE CONVECTION WITH STEEP LAPSE RATES LOCATED UNDER THE UPPER LOW.
DAYTIME TEMPERATURES WILL REMAIN ON THE COOL SIDE ON MONDAY THEN
GRADUALLY WARM ON TUESDAY. DEFINITELY MUCH WARMER BY WEDNESDAY AS
THE UPPER LOW FINALLY MOVES EAST OF THE CWA. A COLD FRONT STILL
LOOKS TO SLIDE ACROSS WEST TEXAS ON THURSDAY WITH SOME CONVECTION
ONCE AGAIN POSSIBLE MAINLY ACROSS THE EASTERN CWA FOR THURSDAY.
UPSLOPE SLOW AND LIKELY SOME LOW CLOUD COVER LINGERING FOR MUCH OF
THE DAY SHOULD KEEP HIGHS BACK TO AROUND SEASONAL LEVELS ON
FRIDAY...BUT IF CLOUD COVER REMAINS TOO THICK WE WILL BE COOLER.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        54  39  58  41  71 /  90  70  40  20  10
TULIA         55  41  60  43  69 / 100  70  40  30  20
PLAINVIEW     56  45  61  46  69 / 100  70  40  30  20
LEVELLAND     58  45  61  43  71 /  90  70  40  30  10
LUBBOCK       57  46  62  47  71 / 100  70  40  30  20
BROWNFIELD    59  46  60  47  71 /  80  70  40  30  10
CHILDRESS     59  50  65  52  72 / 100  70  40  30  20
SPUR          59  49  66  48  73 / 100  70  40  30  20
ASPERMONT     64  47  69  50  75 / 100  70  40  30  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

18/18
Hazardous weather outlook, Mar 11, 5:51 AM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
551 AM CDT SUN MAR 11 2007

TXZ021>044-121100-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
551 AM CDT SUN MAR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

FLOODING

AN UPPER LOW LOCATED OVER NEW MEXICO WILL CONTINUE TO DRAW GULF OF
MEXICO MOISTURE BACK INTO WEST TEXAS. SIGNIFICANT LIFT AND THE
ABUNDANT MOISTURE MAY FOCUS THE DEVELOPMENT OF SHOWERS AND
THUNDERSTORMS ALONG A COLD FRONT THAT WILL BE LOCATED ACROSS THE
SOUTH PLAINS AND ROLLING PLAINS. THE POTENTIAL WILL EXIST FOR THE
TRAINING OF ECHOES AND COULD LEAD TO LOCALIZED HEAVY RAINFALL.
THIS MAY PRODUCE SOME MINOR FLOODING OF POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SEVERE WEATHER CONTACTS ARE URGED TO PASS ALONG ANY OBSERVED
FLOODING IN THEIR REGION. MOTORISTS SHOULD NOT DRIVE INTO WATER
OF UNKNOWN DEPTHS.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 10:49 PM CSTSevere Thunderstorm WarningLUBBriscoe56 min
Mar 10, 11:17 PM CSTSevere Thunderstorm WarningLUBChildress, Hall58 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.